We report here the case of a 63-year-old man, diagnosed with rheumatoid arthritis, who presented fever, weakness, diarrhea, chest, limbs and face erythema 20 days after starting of therapy with salazopyrin; these symptoms only partially and temporarily subsided after early drug withdrawal. The subsequent intake of mesalazine during acute colitis, after 48 hours, determined a sever relapse characterized by high fever, general malaise, diffuse morbilliform rash on the trunk, face and limbs with visceral involvement (acute renal and hepatic injury). At this time the diagnosis of “Drug reaction with eosinophilia and systemic symptoms”, or DRESS, was done according to “Regiscar” criteria. Mesalazine was therefore suspended and steroid therapy begun, inducing a slow but complete remission within two months.
Keywords: rash, eosinophilia, lymphadenopathy, salazopyrin, mesalazine, acute renal injury